Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2012, 7:57 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 7:57 PM MDT (01:57 UTC)
- Expired
- Jun 15, 2012, 8:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WUUS55 KCYS 160157 SVRCYS NEC007-105-160230- /O.NEW.KCYS.SV.W.0052.120616T0157Z-120616T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 757 PM MDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 830 PM MDT * AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF KIMBALL...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4128 10371 4144 10375 4157 10336 4132 10338 TIME...MOT...LOC 0157Z 255DEG 19KT 4140 10360 WIND...HAIL 60MPH 1.50IN $$ TJT
2 follow-up statements
088 WWUS55 KCYS 160210 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT FRI JUN 15 2012 NEC007-105-160230- /O.CON.KCYS.SV.W.0052.000000T0000Z-120616T0230Z/ BANNER NE-KIMBALL NE- 810 PM MDT FRI JUN 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES UNTIL 830 PM MDT... AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF DIX...OR 14 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN BANNER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4128 10371 4144 10375 4157 10336 4132 10338 TIME...MOT...LOC 0210Z 255DEG 19KT 4142 10351 WIND...HAIL 60MPH 1.00IN $$ TJT
178 WWUS55 KCYS 160227 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 827 PM MDT FRI JUN 15 2012 NEC007-105-160237- /O.EXP.KCYS.SV.W.0052.000000T0000Z-120616T0230Z/ BANNER NE-KIMBALL NE- 827 PM MDT FRI JUN 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES WILL EXPIRE AT 830 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4128 10371 4144 10375 4157 10336 4132 10338 TIME...MOT...LOC 0227Z 255DEG 19KT 4144 10339 $$ TJT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:12 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 15, 6:12 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT FRI JUN 15 2012 .UPDATE... SFC DEW POINTS HAVE PLUMMETED BEHIND THE LINE OF CONVECTION OVER THE WESTERN NEBRASKA PANHANDLE...SO HAVE REMOVED THE SOUTHEAST WYOMING COUNTIES FROM SEVERE THUNDERSTORM WATCH 395. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THE WESTERN NEBRASKA PANHANDLE. AS A RESULT OF VERY LITTLE IN THE WAY OF UPSTREAM CONVECTIVE DEVELOPMENT...HAVE REDUCED THUNDERSTORM CHANCES ACROSS SOUTHEAST WYOMING FOR THE REMAINDER OF THE EVENING. && .AVIATION...00Z TAF ISSUANCE... RADAR IMAGERY CURRENTLY SHOWS THE GREATEST SHOWER AND TSTM COVERAGE OVER THE NORTHERN HALF OF THE PANHANDLE. EXPECT THIS TO CONTINUE OVER THE NEXT FEW HOURS AT KBFF AND KAIA. ELSEWHERE...JUST SOME ISOLATED VICINITY SHOWERS THROUGH 03Z. A COLD FRONT WILL MOVE OVER THE SITES BETWEEN 04-09Z WITH BREEZY NORTHERLY WINDS. LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT COULD PRODUCE SOME MVFR CIGS IN THE HOURS BEFORE SUNRISE OVER THE PLAINS...HOWEVER CONFIDENCE IS NOT VERY HIGH AT THIS POINT. && .PREV DISCUSSION... /ISSUED 301 PM MDT FRI JUN 15 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING SINCE THE LATE MORNING OVER AND NEAR THE MOUNTAINS. ENVIRONMENT STILL LOOKS FAVORABLE FOR STRONG TO SEVERE STORMS THROUGH THE EVENING OVER AND EAST OF THE LARAMIE RANGE. THE FOCUS FOR MOST OF THE SEVERE STORMS CONTINUES TO BE THE NORTH OF A KEAN TO KSNY LINE. THAT AREA HAS THE DEEPER MOISTURE AND LARGER INSTABILITY AND CAPE VALUES. ALSO...BETTER 0-6KM SHEAR EXISTS OVER THAT PART OF THE CWA AS WELL AS 300 MB DIFFLUENCE THROUGH THE EVENING HOURS. MOISTURE HAS DIMINISHED SOME OVER THE SOUTH PART OF THE CWA THROUGH THE MORNING AND EVEN AT KBFF THE SURFACE DEW POINT WENT FROM THE 50S TO 43 AT 19Z. THE ADVERTISED SHORTWAVE TROUGH SHOULD BE OVER THE CWA BY 00Z AND THEN MOVE EAST OF THE REGION BY 06Z. IN ADDITION...A SURFACE COLD FRONT WILL MOVE ACROSS THE CWA EARLY TONIGHT. AS OF 19Z THE FRONT WAS FROM NORTHEAST TO SOUTH CENTRAL WYOMING. WITH THE PASSAGE OF THOSE FEATURES...MOST OF THE ACTIVITY...ESPECIALLY ANYTHING SEVERE...SHOULD DECREASE. SOME SHOWERS WILL LINGER OVER THE EAST PART OF THE CWA THE REST OF TONIGHT. BOUNDARY LAYER UPSLOPE WIND FLOW AND AVAILABLE MOISTURE SHOULD BE ABLE TO PRODUCE THE SHOWERS. ALSO...AREAS OF FOG MAY FORM LATER TONIGHT OVER PORTIONS OF THE EASTERN CWA AND LINGER INTO MID MORNING SATURDAY. HEIGHTS ALOFT SLOWLY RISE FOR SATURDAY OVER THE ROCKIES. THE SURFACE HIGH BUILDS OVER THE AREA WITH SURFACE UPSLOPE PERSISTING FOR MUCH OF THE DAY. THE LOW LEVEL THETA RIDGE AXIS AND MOISTURE CONVERGENT AREA WILL BE CENTERED OVER THE LARAMIE RANGE OR LARAMIE VALLEY. SURROUNDING THAT AREA...SOME THUNDERSTORMS SHOULD DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. MODEL TRENDS HAVE BEEN FOR LESS QPF OVER THAT AREA. THEN WARMER...DRY AND WINDY WEATHER WILL AFFECT THE CWA SUNDAY AS STRONG WESTERLY FLOW WILL BE OVER THE REGION. A SURFACE PRESSURE TROUGH WILL ALSO DEVELOP OVER THE EASTERN WYOMING BORDER ON SUNDAY. WIND GUSTS WILL BE AS HIGH AS 50 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE SUNDAY. THE TEMPERATURES WILL BE WELL ABOVE NORMAL AND FIRE WEATHER CONCERNS WILL INCREASE. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... STRONG WESTERLY LLVL/MIDLEVEL FLOW CONTINUES OVER THE CWA THROUGH MONDAY. THE COMBINATION OF DOWNSLOPE AND 700MB TEMPS AROUND 14-17C ON MON WILL RESULT IN ABOVE NORMAL TEMPS WITH WIDESPREAD READINGS IN THE UPPER 80S TO MID 90S TO THE EAST OF THE LARAMIE RANGE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN DUE TO THE ABNORMALLY WARM...DRY...AND WINDY WEATHER. MIDLEVEL FLOW BECOMES MORE SOUTHWESTERLY ON TUES IN RESPONSE TO HEIGHT FALLS OVER THE NORTHERN INTERMOUNTAIN WEST. 700MB WINDSPEEDS DECREASE FROM 40 KTS ON MON TO 20 KTS ON TUES. ANOTHER WARM DAY ON TUES WITH SOUTHWESTERLY LLVL FLOW AND 700MB TEMPS AROUND 16C. A SHORTWAVE MOVING ACROSS NORTHERN WY AND THE DAKOTAS ON WED WILL FORCE A BACKDOOR COLD FRONT OVER THE PLAINS ON WED. LOOKS PRETTY DRY IN THE LOW AND MIDLEVELS BUT DID INCLUDE A SLIGHT CHANCE OF SHOWERS OVER SECTIONS OF THE PANHANDLE WHERE DEWPOINTS RISE INTO THE MID 40S. TEMPS WILL BE ABOUT 10 DEGREES COOLER ON WED AFTER THE FROPA. OTHERWISE...THERE IS SOME SUGGESTION BY THE GFS AND ECMWF THAT HEIGHTS AND TEMPS RISE BY NEXT WEEKEND OVER THE INTERMOUNTAIN WEST WITH A BUILDING RIDGE. && .FIRE WEATHER... INCREASING MOISTURE IN THE LOW AND MID LEVELS TODAY WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO AT LEAST THE EAST PART OF THE CWA THROUGH THIS EVENING. A COLD FRONT MOVES ACROSS THE CWA THIS EVENING AS WELL. TEMPERATURES WILL BE SEASONAL FOR SATURDAY WITH SOME LATE DAY SHOWERS AND STORMS OVER PARTS OF SOUTHEAST WYOMING. THEN MUCH WARMER...DRY AND WINDY WEATHER WILL AFFECT THE CWA SUNDAY AND MONDAY. TEMPERATURES WILL BE WELL ABOVE NORMAL ON THOSE DAYS...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 15 PERCENT AND WESTERLY WINDS GUSTING AS HIGH AS 50 MPH DURING THE DAYTIME HOURS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FOR SUNDAY AND MONDAY OVER MUCH OF THE CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAHN SHORT TERM/FIRE WEATHER...WEILAND LONG TERM/AVIATION...FINCH
Hazardous weather outlook, Jun 15, 5:57 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 557 PM MDT FRI JUN 15 2012 WYZ101>119-170000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 557 PM MDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED HUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTHEAST WYOMING THIS EVENING. OCCASIONAL LIGHTNING AND GUSTY WINDS TO 50 MPH WILL BE THE MAIN HAZARDS. THUNDERSTORM CHANCES WILL DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AFTERNOON AND EARLY EVENING ACROSS MAINLY THE HIGHER TERRAIN AND LOCATIONS NEAREST THE COLORADO STATELINE. VERY GUSTY WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND HOT TEMPERATURES TO ELEVATE CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-170000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 557 PM MDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THIS AREA. LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AFTERNOON AND EARLY EVENING MAINLY ACROSS THE SOUTHERN NEBRASKA PANHANDLE. VERY GUSTY WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND HOT TEMPERATURES TO ELEVATE CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 15, 5:50 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT FRI JUN 15 2012 NEZ003-019>021-096-160030- BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 550 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX... EASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...EXTREME SOUTHWESTERN BOX BUTTE AND EXTREME NORTHEASTERN BANNER COUNTIES UNTIL 630 PM MDT... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GERING...OR NEAR SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCOTTSBLUFF... TERRYTOWN... SCOTTSBLUFF AIRPORT... MINATARE... LAKE MINATARE CAMPGROUND... LAKE MINATARE... MELBETA... MCGREW... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4209 10353 4196 10320 4169 10342 4176 10382 TIME...MOT...LOC 2351Z 228DEG 23KT 4181 10364 TJT
Special weather statement, Jun 15, 6:17 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT FRI JUN 15 2012 WYZ101-103-160100- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 617 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 700 PM MDT... AT 611 PM MDT...CASPER SURFACE OBSERVATIONS AND STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES EAST OF EVANSVILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLENROCK... ROLLING HILLS ESTATES... DEER CREEK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 155 AND 174. && LAT...LON 4329 10560 4289 10553 4263 10606 4305 10608 TIME...MOT...LOC 0016Z 239DEG 30KT 4292 10607 TJT
Special weather statement, Jun 15, 6:25 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT FRI JUN 15 2012 NEZ020-021-054-160115- BANNER NE-KIMBALL NE-MORRILL NE- 625 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORRILL... NORTHERN KIMBALL AND EASTERN BANNER COUNTIES UNTIL 715 PM MDT... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HARRISBURG...OR 15 MILES NORTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL BANNER AND EXTREME SOUTHWESTERN MORRILL COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4164 10361 4146 10335 4132 10378 4145 10384 TIME...MOT...LOC 0025Z 237DEG 12KT 4144 10374 TJT
Special weather statement, Jun 15, 7:07 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 707 PM MDT FRI JUN 15 2012 WYZ101-102-160215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 707 PM MDT FRI JUN 15 2012 ...COLLAPSING SHOWERS AND THUNDERSTORMS TO PRODUCE GUSTY WINDS... AN AREA OF COLLAPSING SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY OUTFLOW WINDS ACROSS CONVERSE AND NIOBRARA COUNTIES THROUGH 8 PM. A WIND GUST OF 64 MPH WAS OBSERVED AT AROUND 7 PM AT DOUGLAS. THESE GUSTY WINDS SHOULD DISSIPATE BY AROUND SUNSET. HAHN
Local storm report, Jun 15, 7:09 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM NON-TSTM WND GST DOUGLAS 42.76N 105.39W
06/15/2012 M64 MPH CONVERSE WY OFFICIAL NWS OBS
PRODUCED FROM COLLAPSING SHOWERS.
&&
HAHNSpecial weather statement, Jun 15, 7:14 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT FRI JUN 15 2012 NEZ020-054-160200- BANNER NE-KIMBALL NE- 714 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND CENTRAL BANNER COUNTIES UNTIL 800 PM MDT... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF OLIVER RESERVOIR...OR 12 MILES NORTHWEST OF KIMBALL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISBURG... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4166 10371 4152 10341 4126 10370 4134 10391 TIME...MOT...LOC 0114Z 206DEG 9KT 4139 10378 TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:25 PM MDT | Special Weather Statement | CYS | Banner | 50 min |
| Jun 15, 7:14 PM MDT | Special Weather Statement | CYS | Banner | 46 min |
| Jun 15, 7:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 39 min |
| Jun 15, 8:31 PM MDT | Special Weather Statement | CYS | Cheyenne | 44 min |
| Jun 16, 1:37 AM MDT | Fire Weather Watch | CYS | 13 hr | |
| Jun 16, 2:35 PM MDT | Fire Weather Watch | CYS | 24 hr | |
| Jun 16, 2:35 PM MDT | Red Flag Warning | CYS | 33 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.